MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 09/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did find one other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the gear was locking up when tying to pull back and the plug actually partially came out of the patient.Minimal blood loss was reported.It was reported that the patient was in good condition.It was reported that the procedure outcome was successful.It was reported that an ultrasound was used.The case was completed with compression only.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 6fr angioseal evolution device was returned for evaluation.No accessory components were received.The returned device was subjected to visual analysis where a blood-like substance was present along the body of the evolution.The tamped collagen could be seen at the distal end of the suture.Approximately 0.6" of the carrier tube assembly was exposed from the hemostatic sheath.0.5" of the compaction tube was exposed from the carrier tube assembly.The hemostatic sheath was properly mated with the deployment sleeve, which was in the rear lock position with the color bands fully exposed.The button was stiff.The gap between the upper and lower handles of the evolution measured 0.057".The upper handle was then removed from the lower handle exposing the gearbox assembly.The gearbox assembly was in the distal position and properly seated in the grooves of the lower handle.The drive gear was found properly seated and the spool was appropriately wrapped around the spool with at least 3 turns of suture remaining.Approximately 2.065" of the rack remained in the proximal position.The rack was not properly mated with the compaction tube.There was no damage noted on the gear teeth.Functional testing was then performed on the gearbox assembly.Tension was applied to the suture causing the rack to move.An irregular resistance experienced caused a stuttering of the rack.The force applied was then applied over a longer period to identify why the stuttering was occurring.When the force applied was applied over a longer period of time the stuttering ceased.The driver gear was then manually turned to identify if there was an issue with the gearbox assembly.There was no abnormal resistance encountered.The complaint could be confirmed for autotamping issues as the compaction tube was found still within the carrier tube assembly and the rack was in the proximal position.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6969115
Report Number2243441-2017-00158
Device Sequence Number1145877
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5901020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;